Top
20
Doctor insights on: Bleed Spot Mirena Bleeding Spotting

Share
Dr. Dennis Higginbotham
912 doctors shared insights

Spotting (Definition)

Spotting (vaginal spotting) is a symptom in which a woman has light bleeding from the vagina between menstrual cycles. Spotting is usually very light and may be just a ...Read more


2

2
I have a mirena IUD x 1.5 years. I had spotting, and bleeding for the first 6 months after insertion and then nothing. 5 months ago I started spotting and bleeding multiple time a month. It begins with rapid onset cramping followed by bleeding and or spot

I have a mirena IUD x 1.5 years. I had spotting, and bleeding for the first 6 months after insertion and then nothing. 5 months ago I started spotting and bleeding multiple time a month. It begins with rapid onset cramping followed by bleeding and or spot

Mirena (levonorgestrel) is tricky!: Mirena (levonorgestrel) is used for contraception, and to control heavy menstrual bleeding (hmb). It's known to have 6 mos of irreg spotting, then may diminish menses to as little as nothing. When the Mirena (levonorgestrel) is done @ 5 yrs, menses revert to before. As is true of all IUD's, check for the strings to be certain they're still there. IUD's prevent implantation, not conception, maybe check ept. Good Luck ...Read more

See 1 more doctor answer
3

3
Had Mirena removed Thurs after being in a week because of malposition and pain. Started POPs yesterday. Spotting yesterday, but today I'm bleeding a lot. Is this to be expected? What's going on with my body??

Had Mirena removed Thurs after being in a week because of malposition and pain. Started POPs yesterday. Spotting yesterday, but today I'm bleeding a lot. Is this to be expected? What's going on with my body??

Wait and see: Sounds like you had a rough week. If you had an IUD inserted and removed in a brief period of time then the endometrial lining was likely disrupted. It may take a few days for things to get back to normal. You can always schedule follow up with your obgyn if you are concerned something else is happening ...Read more

See 1 more doctor answer
4

4
Had some spotting after sex, can it be normal for bleeding after sex when just had mirena (levonorgestrel) coil fitted?

Had some spotting after sex, can it be normal for bleeding after sex when just had mirena (levonorgestrel) coil fitted?

It's probably OK: It would be important to know how long after the Mirena (levonorgestrel) was inserted to say for sure, but this is most likely OK. In the absence of continued bleeding and/or pain, there is little cause for concern. Inserting the Mirena (levonorgestrel) causes some dilation at the cervix and disruption in the uterus, making mild bleeding likely, particularly after intercourse. Should it persist, see your doctor. ...Read more

5

5
I have had a mirena (levonorgestrel) iud for about 3 yrs nosw and today i started bleeding more then then the spotting i normally get?

I have had a mirena (levonorgestrel) iud for about 3 yrs nosw and today i started bleeding more then then the spotting i normally get?

Mirena (levonorgestrel): This type of IUD has progesterone in it. Most women do not have periods or get irregular bleeding. What you are describing is a normal effect. If this continues or becomes too bothersome see the doctor who places your Mirena (levonorgestrel). ...Read more

6

6
I got my Mirena (levonorgestrel) removed on 4 August after having it in for 4 years. On September 17th I started spotting/bleeding consistently. What's happening?

I got my Mirena (levonorgestrel) removed on 4 August after having it in for 4 years. On September 17th I started spotting/bleeding consistently. What's happening?

To be expected: The hormone in the Mirena (levonorgestrel) suppresses shedding of the endometrium--and after a year, many women cease having their menses altogether. You may expect to be quite irregular for many months, but eventually you will return to your natural menstrual pattern prior to the Mirena (levonorgestrel). You may consult with an Ob/Gyn if you need some hormonal help to reestablish regular periods. ...Read more

8

8
I have had mirena (levonorgestrel) for almost 3yrs n haven't had any bleeding past the first month. I have started heavy spotting. What could cause this?Am I preganat

I have had mirena (levonorgestrel) for almost 3yrs n haven't had any bleeding past the first month.  I have started heavy spotting.  What could cause this?Am I preganat

Not likely, but...: Unexpected bleeding with a Mirena (levonorgestrel) iud should be checked with a pregnancy test. It is most likely due to declining Progesterone levels from the device. Protection from pregnancy should still be good for the full 5 years despite the bleeding. ...Read more

11

11
Mirena (levonorgestrel) iud for 7 months. Happily NO bleeding/spotting since insertion. 2 days ago began bleeding very heavily. Normal? Possible causes?

Mirena (levonorgestrel) iud for 7 months. Happily NO bleeding/spotting since insertion. 2 days ago began bleeding very heavily. Normal? Possible causes?

Unprotected sex?: If you have not been in a long-term mutually monogamous relationship, both of whom are disease-free, get checked for an sexually transmitted disease. Also, an exam can detect if you have irritation of the cervix, which can sometimes bleed. Any new meds or supplements? If so, & not prescribed, stop. Can be other causes, & if no chance of std & problem happens again, get checked. If fever, pain-ER! ...Read more

15

15
I got my mirena (levonorgestrel) removed July 3 I start bleeding that Saturday July 5 I bled for 4 days on July 25 I start spotting and then heavy bleeding stopped tod?

I got my mirena (levonorgestrel) removed July 3 I start bleeding that Saturday July 5 I bled for 4 days on July 25 I start spotting and then heavy bleeding stopped tod?

DUB.: Minrea is a Progesterone IUD. So at this time your Ovaries were not producing Hormones in a Cyclical manner. It may take up to 3 cycles, i.e 3 months to have regular monthly period. so do not worry. If yo get heavy bleeding for many days a t a time or this irregularity persists beyond 3 months, you need to go to GYN. ...Read more

See 3 more doctor answers
18

18
I've had mirena (levonorgestrel) in for 6 months. I was having light regular periods but now I have light spotting/bleeding all the time for the last month. What to do?

I've had mirena (levonorgestrel) in for 6 months. I was having light regular periods but now I have light spotting/bleeding all the time for the last month. What to do?

Distinct change: I like to see my patients for an exam when they report a distinct change in their bleeding patterns. Absent or light periods is the normal. If this changes then I like to do a quick exam to make sure it is in the proper location. I also test for chlamydia and other infections if the patient has a new partner. ...Read more

19

19
Had mirena (levonorgestrel) coil fitted, spotting initially then stopped. had sex day after, was red blood then spotting again. is bleeding after sex normal with coil?

Had mirena (levonorgestrel) coil fitted, spotting initially then stopped. had sex day after, was red blood then spotting again. is bleeding after sex normal with coil?

Last Period?: Typically the Mirena (levonorgestrel) is inserted during the menstrual flow, or shortly after, so sex two days later should not be an issue. If your cycles were irregular or it was not inserted during your cycle, I personally recommend that my patients use backup birth control or not having sex for at least 7 days. ...Read more

Dr. Milroy Samuel
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more


Dr. Alan Patterson
2,219 doctors shared insights

Bleeding (Definition)

Bleeding = ...Read more